MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

NUVASIVE INC. NUVASIVE ACP SYSTEM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 18009116
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned from the user facility and no radiographs have been provided so the complaint has not been confirmed.Review of the reported event identified that 33 days post index procedure a revision was required due to screw back out.No definitive root cause could be determined with the information provided although review of the information received and similar reports note that excessive screw angulation, incomplete lock engagement, device malfunction or physical damage and or excessive postoperative physical activity may be the cause or contributors.No additional investigation can be completed at this time but should the device or radiographs be received additional investigation and reporting will be completed.Manufacturing review: review of the device history records of all devices notes no material non-conformances, no manufacturing errors, nor discrepancies with respect to material type, treatments, dimensions that may have caused or contributed to this mode of failure.Parts met acceptance criteria upon release.Labeling review: "preoperative warning.2.Patient condition and/or predispositions such as those addressed in the aforementioned contraindications should be avoided.3.Care should be used in the handling and storage of the implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.5.Care should be used during surgical procedures to prevent damage to the devices and injury to the patient." "warnings, cautions and precautions: to allow for proper utility of the locking mechanism during screw placement, use a drill-guide with the awl and/or drill to create a centered screw hole into the vertebral bodies." "care should be taken to ensure that all components are ideally fixated prior to closure." "correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.These devices are not intended to be used as the sole support for the spine.While proper selection can minimize risks, the size and shape of patient anatomy may present limitations on the size of the chosen implants." "potential adverse events and complications.As with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries.Potential risks identified with the use of this system, which may require additional surgery, include.Bending, fracture or loosening of implant component(s)." ".To prevent compromising the bone-screw interface, caution should be taken not to over-torque the temporary fixation pin once it has tightened against the plate.To allow for proper utility of the locking mechanism during screw placement, use a drill-guide with the awl and/or drill to create a centered screw hole into the vertebral bodies." "bending of the nuvasive acp system is not recommended.Bending will compromise the mechanical performance of the plate and may adversely affect fit and function of the screw retaining mechanisms.If bending is unavoidable, be certain to bend the plate between the screw holes and retaining mechanisms.Inspect the plate for damage after bending." "care should be taken to ensure that all components are ideally fixated prior to closure." "patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." "post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques." "method of use please refer to the surgical technique for this device." "information to obtain a surgical technique manual or should any information regarding the products or their uses be required, please contact your local representative or nuvasive directly." 9400042-en f-2023-05.
 
Event or Problem Description
On (b)(6) 2025 a patient underwent an anterior cervical interbody fusion at an unknown level.On (b)(6) 2025 screws were noted to have backed out and the plate was replaced possible locking mechanism failure doesn't seem to stay locked.

Brand Name
NUVASIVE ACP SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
whitney ginter
7475 lusk blvd.
san diego, CA 92121
MDR Report Key21998584
Report Number2031966-2025-00090
Device Sequence Number18344214
Product Code KWQ
UDI-Device Identifier00887517065636
UDI-Public887517065636
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K203253
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number18009116
Device Lot NumberUM0835
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2025
Initial Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown